Once the child gets fever, the mother will be very nervous. However, fever is only a symptom, not a disease. The main purpose of using antipyretics is not to lower the body temperature, but to make the child feel comfortable.

During the child’s fever, the mother can give the baby ibuprofen (applicable to 6 months or older) or acetaminophen (applicable to 2 to 3 months old), so as to lower the child’s temperature and make the child feel more comfortable.

Some people will wonder what should do if the child takes the anti-fever medicine to no effect? Will the child burn his brain if fever repeatedly?

Following are three different situations about the reasons why antipyretics do not work. Let’s know more about it.

Still Have Fever Repeatedly after Taking Antipyretic for Several Days

Generally speaking, it is normal for children to have repeated fevers for 3 to 5 days. Most of the children’s fever is caused by a viral infection. There is basically no special effect medicine for viral infections. Even if there are special effect medicines like the flu, it is mainly to reduce complications, rather than killing the virus and cure the flu.

Fortunately, viral infections are basically self-limiting. To be able to heal on their own, the key is to go through the course of the disease.

During the course of 3 to 5 days, the child will have a high fever repeatedly. What parents need to do is to give the child a fever-reducing medicine at a safe dose with the safe frequency. Then observe the child’s mental state. Generally speaking, it’s no problem to take the anti-fever medicine for 5 to 7 days.

The Child Has Not Returned to Normal Body Temperature after Taking the Anti-fever Medicine

First of all, we must make it clear that the main purpose of giving children antipyretics is not to lower down the body temperature, but to make the children feel more comfortable.

If the child’s body temperature is very high, it is indeed possible that the body temperature will not fall to the normal after taking the medicine, but as long as the child’s mental state improves, the purpose of oral anti-fever medicine can be achieved.

Generally speaking, if the child’s body temperature is controlled below 38.5 ℃, it will not make the child feel uncomfortable. Therefore, even the child does not return to the normal body temperature, and parents do not need to worry too much.

The Body Temperature Rise Again Soon after Taking the Medicine

服用抗热病药后,体温升高实际上是很正常的。只有当疾病的症状好转时,孩子的发烧才会减少。

In such a situation, parents can choose the following three methods according to the actual situation of the child.

  • The child is in a good state of mind: After 4-6 hours, if the child is still feverish and unwell, give the child once anti-fever medicine once again;
  • The child’s mental state is bad: change another fever-reducing medicine and take it in sufficient quantities. It’s necessary to be sure about the dosage and time interval;
  • Never lower the body temperature (for example, 2 hours after taking antipyretics, the body temperature is still above 102-104 Degree Fahrenheit, and the mental state is not good): Seek medical attention in time to rule out some serious diseases, such as encephalitis, pneumonia, etc.

Refer to These Three Methods for Failing Reducing fever after taking Antipyretics

1. Keep your child comfortable

When the child feels hot, reduce the child’s clothing. It’s also important to maintain a normal drinking volume.

2. Have enough dose of antipyretic for one time

Generally, the doctor will give the child the medicine in a relatively small dose. But if the fever is not effective, it is safe to use enough dose of medicine.

According to the weight of the child, parents can take the anti-fever medicine as follows:

The maximum daily dose of acetaminophen: 75 mg/kg for children under 12 years old, and the total daily dose does not exceed 4g.

The maximum daily dose of ibuprofen: 40 mg/kg, and the total daily dose does not exceed 2.4g.

Note: These two drugs are suspensions. Remember to shake before drinking. If the drug is not stored in the dark for a long time, it is recommended to replace a new bottle of antipyretic.

3. Alternate medication

Generally speaking, it is not recommended alternating medication.

If the effect of a single medicine is not good, consider changing to another anti-fever medicine 2 hours after taking the first anti-fever medicine. Especially for the child’s mental state is also very poor, and obviously uncomfortable with frequent and continuous high fever.

When alternate medications, be sure to record the medications, doses, and time that the child takes each time. Avoiding taking the same anti-fever medication at intervals of less than 4-6 hours, taking it more than 4 times within 24 hours.

Although alternate medication is not recommended, it is still safer than a fever-reducing injection.

In Summary

The child’s body temperature, the frequency of repeated fevers, and the child’s response to antipyretics are not indicators of the severity of the disease, nor are they directly proportional to the severity of the disease.

Both the higher the child’s body temperature, the more frequent the repetition, and the inability to control the fever with antipyretics, do not mean that the disease is more serious.

The parents do not need to be too anxious even if the kid’s temperature didn’t lower down after taking medicine.

Just remember that the purpose of giving children antipyretic drugs is not to lower their body temperature, but to make them more comfortable.

Hope that all mothers who have been anxious because of their children’s fever will ease their anxiety. Hope mothers can calmly use safe fever reduction methods to accompany their children going through the three or five days of fever.

relieve baby fever
READ NEXT
Top 5 Most Common Misconceptions about Teeth for Baby

Misconception 1: You don’t need to clean the baby’s teeth before teething. As early as when the baby is born, the deciduous teeth have been Read more

The Best Drinks for Kids under 5 Years Old

What's the best drinks for kids? In 2019, the Healthy Eating Research (HER) convened four authoritative organizations: the American Academy of Nutrition and Dietetics, the Read more

Talking About the Fluorine in Toothpaste
baby-brushing

The Main Ingredients of Toothpaste Today, let's talk about the Fluorine in Toothpaste. The most basic ingredients of toothpaste are fluoride, abrasive and surfactant. The role of fluorine is to prevent Read more

What to Do When the Baby Fell Down?
baby crying when he falls down

Many parents should wonder what to do when the baby fell down. Do I need to hurry up and hold up the baby? Or should Read more

3 Comments

Leave a Reply

Your email address will not be published. Required fields are marked *